MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE SHIM SZ7 5MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS

DEPUY IRELAND - 9616671 ATTUNE SHIM SZ7 5MM; ATTUNE INSTRUMENTS : TIBIAL TRIALS
Catalog Number 254500671
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that the instrument was reported for an unknown reason.Did not happen in surgery.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the attune shim sz7 5mm was found broken in half, the broken fragments were returned for examination.The failure mode is consistent with using a device in a prying motion to disassemble the mating instruments after trialing resulting in material overload at the smallest cross-sectional area in middle of the shim.No material or manufacturing defects were observed that would have contributed to the fracture.A dimensional inspection was unable to be performed due to post manufacturing damage.A functional test was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the attune shim sz7 5mm would contribute to the device issue.Based on the investigation findings, the potential cause is traced to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H6: component code: appropriate term/code not available (g07002) used to capture no findings available.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
The instrument was reported for an unknown reason.Did not happen in surgery.Additional event information: visual inspection of the returned sample revealed that the attune shim sz7 5mm was found broken in half which will be captured within the product investigation.

Brand Name
ATTUNE SHIM SZ7 5MM
Common Device Name
ATTUNE INSTRUMENTS : TIBIAL TRIALS
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key19387523
Report Number1818910-2024-11461
Device Sequence Number15181758
Product Code HWT
UDI-Device Identifier10603295133537
UDI-Public10603295133537
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number254500671
Device Lot NumberMVMHWV370
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2024
Initial Report FDA Received Date05/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown